Archived

This topic is now archived and is closed to further replies.

Finish Accutane Today - Still Breaking Out

13 posts in this topic

Today marks my last day on accutane after 230days (20mg for 2 months and 40mg the rest.)

I had a really bad breakout in month 2, which has left me with a lot of scarring and have never been fully clear of acne while on accutane and even though i have already reached my cumulative dose i am still breaking out. I have only been breaking out more in the last week or so. I would really like to do another month but follow up appointment with my derm is in April.

Pictures/video is here http://web.stagram.com/n/accutanelife

I would appreciate any advice. I am feeling so anxious.

Share this post


Link to post
Share on other sites

Honestly I know it sounds stupid - but try Chromium Picolinate 200mg and MSM 2g per day. It's worked well for me. Not very expensive. It helps me some, but I still get breakouts

Share this post


Link to post
Share on other sites

Your skin does look better (and you are very beautiful!) but it also seems like you may need another dose of accutane. Can you ask to see your dermatologist earlier than April? I'm currently on spironolactone and it has helped tremendously, so you might also ask about that; essentially, it's a game of trial and error: you have to try many things and see what you respond to and what you can tolerate.

Share this post


Link to post
Share on other sites

Thankyou so much. The pimples don't seem to be going down and i really want to go back on accutane. I want to get back on it asap so i'm going to call my derm and see she says, hopefully i can get an appointment. I'll look into that aswell thankyou!

Share this post


Link to post
Share on other sites

Hey i have been on accutane for 4 months and 10 days and i am clear now. My total dose is 110 mg/kg now. First 3 months were hell,very depressing for me and then it suddenly changed in just 2 weeks i hope that this will happen to you too just stay calm and be patient

Do not use any topicals while on accutane and take your dose with high fat meal because it will double the impact of accutane. Talk to doctor about increased dosage or a second course.

Share this post


Link to post
Share on other sites

I'm not on accutane, I was on it for 7.5 months! Same thing happened to me too.

I'm going to call my derm on Monday though

Share this post


Link to post
Share on other sites

Yeah that happened to me too- but i actually found it to be my fault. My skin didnt like the coverup i was using- so i stopped that plus my moisturizer and just cleared up (its been like 4 months)


"Pass the marmalade" - Hermione Granger


Share this post


Link to post
Share on other sites

I've just reached my cumulative dose too after 7 months but I have been clear for about a month, no spots at all the last few weeks. My derm said we will agree when to come off together, probably when I don't get a single spot for a month. She said it's better to stay on it longer the first time as once you stop they like to give it 6 months or so before they do a second course. Maybe you need to stay on it a couple more months? I was on 20mg the first month and then 40mg the rest of the time.

Share this post


Link to post
Share on other sites

Wow your skin looked just like mine when I was around your age, in both severity of acne and skin tone (ultra fair). I have done three rounds of accutane since I was 17 and I'm now almost 25 and still have cystic acne.

There is no guarantee accutane will keep you clear for good, acne can be a very persistant disease for women unfortunately. I tried Spironolactone when I was 22 as a last resot after my third accutane failure but this also failed to ever clear my skin.

Share this post


Link to post
Share on other sites

I've just reached my cumulative dose too after 7 months but I have been clear for about a month, no spots at all the last few weeks. My derm said we will agree when to come off together, probably when I don't get a single spot for a month. She said it's better to stay on it longer the first time as once you stop they like to give it 6 months or so before they do a second course. Maybe you need to stay on it a couple more months? I was on 20mg the first month and then 40mg the rest of the time.

Share this post


Link to post
Share on other sites

Good news! Arranged an appointment for next Tuesday to hopefully be put back on accutane. This would be exact two weeks since I took my last pill. Would it still be as effective seeing as accutane stays in the body months afterwards?

Share this post


Link to post
Share on other sites

dont worry i would also breakout often during accutane but after stopping i defently breakout way less a pimple maybe once a week if that. while i was on accutane i noticed thatb once i actually started using lotion EVERYDAY and not whenever id feel like it that the breakouts defently calmed down compared to without lotion

Share this post


Link to post
Share on other sites